MAUDE Adverse Event Report: DEPUY MITEK LLC US DRILL PIN W/EYELET .094X14; SURGICAL HAND DRILL

DEPUY MITEK LLC US DRILL PIN W/EYELET .094X14; SURGICAL HAND DRILL
Model Number 254729
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/06/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Additional narrative: udi: (b)(4).The lot number was unknown.The lot number was unknown; therefore, the expiration date, manufacturing site name and device manufacture date were unknown.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported by a healthcare professional in switzerland that during a knee arthroscopy procedure on (b)(6) 2023, it was observed that the 2.4 mm x 15" calibrated passing pin with drill tip device broke while pushing it through a bent femoral aimer.It was unknown if and how the procedure was completed.There were no adverse patient consequences nor surgical delay reported.No additional information was provided.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H4: the device manufacture date was reported as unknown on the initial report; and has been updated accordingly.D9, h3, h6: the actual device has been returned and is currently pending evaluation.Once reliability engineering evaluates the device, a supplemental medwatch report will be sent accordingly.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Investigation summary: both photo of the complaint sample and the actual device were received and evaluated.The customer provided a photo; therefore, mitek then conducted visual inspection of photo received.Upon visual inspection of the photo, it was only possible to see the information of the device no damage could be identified in the tip.There are no further images that can help in the issue reported by the customer.According with the visual inspection of the photo, this complaint cannot be confirmed.The possible root cause can be attributed to procedural variables, such handling of the device or product interaction during procedure.The product was returned to mitek for evaluation.Mitek then conducted visual inspection of device received.Visually, it was observed that the distal end was slightly deformed and broken.Also, the shaft surface of the complaint device indicated friction.Based on the condition of the device, this complaint can be confirmed.The apparent wear and galling along with a slight bent on the distal end indicate that it was stuck, and force was applied to separate it from the bullet.The failure can be attributed to procedural variables, such handling of the device or product interaction during procedure.As per ifu 108410: end of useful instrument life is generally determined by wear or damage from handling or surgical use.Inspect instruments between uses to verify proper functioning.A manufacturing record evaluation was performed for the finished device lot number:2204001, and no nonconformances were identified.At this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to monitor additional complaint information for potential safety signals through complaint trending as part of post market surveillance.

Brand Name
DRILL PIN W/EYELET .094X14
Common Device Name
SURGICAL HAND DRILL
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 02767
3035526892
MDR Report Key16243238
Report Number1221934-2023-00496
Device Sequence Number17791426
Product Code NBH
UDI-Device Identifier10886705005727
UDI-Public10886705005727
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number254729
Device Catalogue Number219321
Device Lot Number2204001
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/07/2023
Supplement Date Received by Manufacturer04/13/2023
04/17/2023
04/18/2023
Initial Report FDA Received Date01/25/2023
Supplement Report FDA Received Date04/17/2023
04/18/2023
04/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/01/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown